Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 40, NWS Miami, FL

October 8, 2019Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Oct 8, 2019, 9:19 AM EDT for Miami-Dade County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2019, 9:19 AM EDT (13:19 UTC)
Expired
Oct 8, 2019, 10:15 AM EDT
In force
56 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 19 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WUUS52 KMFL 081319
SVRMFL
FLC086-081415-
/O.NEW.KMFL.SV.W.0040.191008T1319Z-191008T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
919 AM EDT Tue Oct 8 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Miami-Dade County in southeastern Florida...

* Until 1015 AM EDT.

* At 919 AM EDT, a severe thunderstorm was located over Everglades
  National Park, or near Homestead General Airport, moving northeast
  at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Homestead, Coral Gables, Turkey Point, Homestead Miami Speedway and
  Black Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2533 8060 2544 8058 2556 8048 2568 8027
      2537 8028
TIME...MOT...LOC 1319Z 224DEG 18KT 2542 8055 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
1 follow-up statement
583 
WWUS52 KMFL 081403
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
1003 AM EDT Tue Oct 8 2019

FLC086-081415-
/O.CON.KMFL.SV.W.0040.000000T0000Z-191008T1415Z/
Miami-Dade FL-
1003 AM EDT Tue Oct 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

At 1003 AM EDT, severe thunderstorms were located along a line
extending from near Everglades National Park to Palmetto Bay, moving
southeast at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Homestead, Coral Gables, Turkey Point, Homestead Miami Speedway and
Black Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2533 8060 2538 8058 2563 8035 2568 8027
      2537 8028
TIME...MOT...LOC 1403Z 297DEG 8KT 2536 8053 2560 8032 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 7:34 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 8, 7:34 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
734 AM EDT Tue Oct 8 2019

.AVIATION...
Scattered to numerous showers and a few thunderstorms across
South Florida with a wet pattern throughout the period. Convection
will lead to periods of MVFR/IFR conditions possible at the
terminals. Winds will be light early this morning,increasing out
of the S/SW later today. Light winds will return overnight with
showers still across the area.

&&

.PREV DISCUSSION... /issued 406 AM EDT Tue Oct 8 2019/

DISCUSSION...

SHORT TERM...

Today through Wednesday...

A low-level trough axis remains draped across Central Florida on
the 06Z Weather Prediction Center (WPC) surface analysis, with
it's axis oriented NE over the western Atlantic and extending SW
into the Yucatan Peninsula. This surface feature will attempt to
work in concert with an approaching frontal boundary today to keep
South Florida under a wet and unsettled pattern. Through the day,
the frontal boundary is forecast to push south, while the trough
axis continues to lift further north and east into the western
Atlantic. This setup will keep winds southwesterly to southerly,
allowing for deep tropical moisture to continue infiltrating
through the atmospheric column. This additional moisture is
characterized by model PWATs with values between 2.30 to 2.40
inches, which are above the 95th percentile in sounding
climatology. This should translate into scattered to numerous
showers with a slight chance of thunderstorms across the region.

Once again, this activity is expected to be slow propagating and
back build over area that are already well saturated from
yesterday's rainfall. Thus, the WPC has kept portions of South
Florida under a Marginal Risk for Excessive Rainfall for today.
Despite flooding being the main concern, there is the potential
for stronger convection to produce brief, gusty winds as water
loading combines with 25 to 30 knot winds above the surface.

The aforementioned frontal boundary is forecast to continue
sliding southward on Wednesday, keeping southerly flow and deep
tropical moisture in place. Therefore, scattered to numerous
showers remain in the forecast for all of South Florida, along
with the potential for another round of heavy rainfall.

LONG TERM...

Thursday through Monday...

As the trough axis continues to trek northeastward and further
away from the area on Thursday, global models depict an area of
low pressure developing off of the Mid Atlantic coast associated
with this feature. An increased chance of showers and
thunderstorms will continue on Thursday as a backdoor cold front
approaches the area behind the exiting low. Thereafter, winds
look to veer out of north to northeast behind the frontal
boundary, allowing for drier to air to usher in as the deep
tropical moisture gets shunted to our South on Friday. This drier
trend looks to continue through the weekend and into early next
week as high pressure builds across the region, with only the
chance for an isolated shower possible, mainly over the Atlantic
waters and southern portions of our area.

MARINE...
Breezy south to southwesterly flow across the Atlantic waters
will continue to gradually diminish through the day, along with
the decrease in northeasterly swell east of Palm Beach County. The
chance of showers and thunderstorms will continue through
late week across all local waters, with locally higher winds and
seas possible in and around any showers and storms. Therefore,
small craft should still exercise caution.

BEACH FORECAST...
A high risk of rip currents continues for all of the Atlantic
beaches.

HYDROLOGY...

PWAT values around 2.30 to 2.40 inches are forecast to remain
over South Florida today, which are near the 95th percentile
range for this time of year. With a lingering trough axis nearby,
this could result in another round of heavy rainfall and localized
flooding for areas that are already saturated from yesterday's
rainfall. Total rainfall amounts through Wednesday look to be 1 to
2 inches over most of the area, with locally higher amounts of 2
to 3 inches possible, especially in areas where showers and
thunderstorms try to back build. The WPC has kept portions of
South Florida in a Marginal Risk for Excessive Rainfall today.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  85  75  86  75 /  80  60  80  40
Fort Lauderdale  85  77  86  77 /  70  60  80  30
Miami            85  75  86  75 /  70  60  80  30
Naples           86  75  86  73 /  70  50  60  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.

AM...None.
GM...None.
&&

AVIATION...33/Kelly
Hazardous weather outlook, Oct 8, 8:50 AM EDT, 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
850 AM EDT Tue Oct 8 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
090100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
850 AM EDT Tue Oct 8 2019

...Thunderstorms Expected Across South Florida Today...
...High Risk of Rip Currents for Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the
Atlantic beaches.

Thunderstorms: A few thunderstorms will be possible today along with
pockets of heavy rainfall. Gusty winds and a few brief tornadoes
cannot be ruled out along the East Coast.

Flooding: Another round of showers and storms with high rainfall
rates may lead to localized flooding over isolated areas east coast
metro areas.

Waterspouts: A few waterspouts possible over all South Florida
waters.

Waves: Seas of 6 to 7 feet are possible over the Gulf Stream waters
in the Atlantic.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The elevated rip current risk will continue this week due to
northeast swells/seas building in the Atlantic waters and increasing
onshore flow.

Increased chance for thunderstorms with heavy rainfall leading to
localized flooding potential on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however spotters are
encouraged to contact NWS Miami with any reports of thunderstorm
damage or flooding.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 8, 5:58 AM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
558 AM EDT Tue Oct 8 2019

FLZ070-071-073-075-081045-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
558 AM EDT Tue Oct 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND NORTHERN MIAMI-DADE COUNTIES UNTIL 645 AM EDT...

* At 557 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fortymile Bend, or 25 miles
  northwest of Homestead General Airport, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Loop Road Ee Center, Dade-Collier Training Airport and Fortymile
  Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2564 8086 2570 8102 2598 8086 2585 8059
TIME...MOT...LOC 0957Z 215DEG 11KT 2571 8089

KELLY
Special weather statement, Oct 8, 8:41 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
841 AM EDT Tue Oct 8 2019

FLZ073-074-173-174-081345-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
841 AM EDT Tue Oct 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
945 AM EDT...

* At 841 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Miccosukee Resort to near The Redland to 7 miles east of Mahogany
  Hammock. Movement was northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Miami, Hialeah, Homestead, Coral Gables, South Miami, Homestead
  Miami Speedway, Homestead General Airport, The Redland, Kendall,
  Doral, Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater,
  Florida City, Miami Shores, West Miami, Medley, Westchester and
  Gladeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2522 8081 2551 8065 2582 8061 2588 8020
      2533 8046 2523 8077 2522 8078 2521 8080
TIME...MOT...LOC 1241Z 227DEG 17KT 2581 8055 2556 8053 2531 8072

FELL
Special weather statement, Oct 8, 8:42 AM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
842 AM EDT Tue Oct 8 2019

FLZ067-071-081330-
Inland Broward County FL-Inland Palm Beach County FL-
842 AM EDT Tue Oct 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTH
CENTRAL PALM BEACH COUNTIES UNTIL 930 AM EDT...

* At 842 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Intersection
  Alligator Alley And Miami Canal, or 26 miles west of Davie, moving
  northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* This storm will remain over mainly rural areas of northern Broward
  and south central Palm Beach Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2615 8070 2623 8082 2645 8066 2630 8043
TIME...MOT...LOC 1242Z 221DEG 18KT 2622 8071

Cohen
Special weather statement, Oct 8, 8:45 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
845 AM EDT Tue Oct 8 2019

FLZ067-068-071>074-172-173-081345-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
845 AM EDT Tue Oct 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 945 AM EDT...

* At 844 AM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Miramar
  to near Intersection Krome And U.S. 27 to Tamiami. Movement was
  northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
  Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
  Miami Gardens, Hallandale, Lauderhill and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2585 8014 2579 8046 2592 8049 2623 8061
      2645 8013
TIME...MOT...LOC 1244Z 228DEG 7KT 2598 8036 2591 8046 2577 8041

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:19 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Oct 7, 8:44 PM EDTSpecial Marine WarningMFL46 min
Oct 7, 9:35 PM EDTSpecial Marine WarningMFL40 min
Oct 7, 10:06 PM EDTSpecial Marine WarningMFL24 min
Oct 7, 10:28 PM EDTSpecial Marine WarningMFL32 min
Oct 8, 12:17 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Oct 8, 5:54 AM EDTRip Current StatementMFLBroward, Miami-Dade14 hr
Oct 8, 5:58 AM EDTSpecial Weather StatementMFLMonroe47 min
Oct 8, 6:07 AM EDTTornado WarningMFLCollier, Miami-Dade, Monroe23 min
Oct 8, 8:41 AM EDTSpecial Weather StatementMFLMiami-Dade64 min
Oct 8, 8:42 AM EDTSpecial Weather StatementMFLBroward48 min
Oct 8, 8:45 AM EDTSpecial Weather StatementMFLBroward60 min
Oct 8, 9:33 AM EDTSpecial Marine WarningMFL117 min
Oct 8, 9:40 AM EDTSpecial Weather StatementMFLBroward50 min
Oct 8, 9:47 AM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach43 min
Oct 8, 10:20 AM EDTSpecial Weather StatementMFLMiami-Dade55 min
Oct 8, 10:25 AM EDTSpecial Weather StatementMFLBroward50 min
Oct 8, 11:14 AM EDTSpecial Weather StatementMFLMiami-Dade46 min
Oct 8, 11:18 AM EDTSpecial Marine WarningMFL87 min
Oct 8, 11:22 AM EDTSpecial Marine WarningMFL83 min
Oct 8, 12:28 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Oct 8, 1:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Oct 8, 1:58 PM EDTSpecial Weather StatementMFLBroward32 min
Oct 8, 1:59 PM EDTSpecial Marine WarningMFL46 min
Oct 8, 2:37 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Oct 8, 2:49 PM EDTSpecial Weather StatementMFLBroward41 min
Oct 8, 3:24 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach2 hr
Oct 8, 3:34 PM EDTSpecial Weather StatementMFLBroward56 min
Oct 8, 3:35 PM EDTSpecial Marine WarningMFL55 min
Oct 8, 3:51 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Oct 8, 4:14 PM EDTSpecial Weather StatementMFLMiami-Dade61 min
Oct 8, 4:21 PM EDTSpecial Marine WarningMFL39 min
Oct 8, 6:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Oct 8, 6:31 PM EDTSpecial Marine WarningMFL59 min
Oct 8, 6:56 PM EDTSpecial Weather StatementMFLPalm Beach49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.